Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Skin And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Dry skin and HIV?!??

Posted by Anonymous, 3 Replies
Was just diagnosised. But am taking things with a positive outlook. Just wondered... female, 26 my skin has gotten SOOOOO dry and itchy, also have dandruff never has been this bad before. Summer heat, or something more? I haven't started any meds... Read more »

Skin infections and HIV?

Posted by spadude64, 4 Replies
I have had a boil on my left leg (upper inner thigh) for more than a week. As far as my viral load goes, I am undetectable, but how common are skin infections in people with HIV?
Should I be seen by a doctor? Any replies will be appreciated. Read more »

What are the odds that I will contract HIV from skin rashes/irritation?

Posted by Wesher11, 1 Reply
I had red rashes/skin irritation on my inner thighs and scrotum, and I had sex with this woman with condom, but I worried that her vaginal fluids got on my rashes on my inner thighs and scrotum, if she is HIV+ and the fluids get on my rashes, will I... Read more »

Skin Abrasion on Penis / HIV Transmission Risk

Posted by Anonymous, 2 Replies
Hello.
I just felt compelled to share an experience regarding potential HIV expousure through a tiny skin abrasion on the penis. In a trip abroad last year, I topped for a man of unknown status. I wore a condom, but after ejaculation I noticed that... Read more »

HIV Skin Issues-PLEASE READ

Posted by blackdante
Does anyone else suffer from seborrhic dermatitis, exfoliative chelliitus,atopic eczema, folliticus, chronic dry skin, or any other skin issues since their diagnosis that they didnt have before???( I know you dont have to have HIV to have these... Read more »
Ask the Experts

Thin Skin and HIV

I have been HIV+ for 15 years. My skin has become very thin. It tears and bleeds very easily, many times bleeding under the skin. I know it could be due to many other things besides my HIV. My question is what can I do to make my skin get...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That is a tough question and issue without an easy answer. Some HIV drugs (Crixivan comes to mind) and HIV itself can thin the skin (aging can also contribute). Whether any vitamin supplements could help us unclear but often that is tried. I would... Read more »

Thin Skin with HIV?

Thanks so much for everything you do. I was diagnosed about 3 years ago with about 700 viral load and 300 CD4. CD4 is about the same now and viral load has been undetectable for almost the full 3 years. I started with Trizavir & added Sustiva...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have seen lots of dry skin and numerous other skin problems in the setting of HIV and its treatment. Sun exposure and excesssive alcohol can cause many skin problems and liver problems which can have skin manifestations and sometimes blood... Read more »

Can a pet licking sweat or a cut from a HIV positve persons skin cause them to get sick or even HIV but in animal form whatever that may be? (CATS AND DOGS AND HIV, 2009)

Hello there. This may sound like a weird question but I have to ask because the only way to know is to ask, also someone else may be wondering the same thing. First of all I am currently on meds and undectable my question doesn't pertain to...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Actually you are certainly not the only one wondering if Toto or Miss Kitty could be at risk. In fact we have an entire chapter in the archives of this forum devoted to animal HIV transmission. I'll reprint below some information from those... Read more »

skin problems before HIV = rashes on AVT?

I have always had skin problems - acne, eczema, dermatitis, etc., including rashes on my arms every summer from the sun. Recently I was infected with HIV, and one of the symptoms includes a buring feeling on my arms, back, and face (but not a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I haven't noticed that rash prone patients clearly have increased problems with rash on currently used antiretroviral medications. KH... Read more »
Articles
Henry J. Kaiser Family Foundation

Study Examines Skin Disease Patterns Among HIV-Positive People

A study published in the April issue of the Journal of the American Academy of Dermatology examines patterns of skin disease among HIV-positive people, Reuters Health reports. Pedro Queiroz Zancanaro of the Universidade de Brasilia and... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »